MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM)

MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM)
Catalog Number 232000
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: ((b)(4).E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of the device received.The complaint device was received and evaluated.Upon visual inspection, it was found that the device shows marks of friction in the sleeve, the graduated markings were faded, the sleeve was removed to verify the condition of the drill pin and it was found in good shape.Foreign matter was found in the drill pin as well as the sleeve, presumably biological matter.The grey size selection wheel was twisted without restriction as well as the red deployment knob, the drill pin blade was fully deployed as intended.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual and functional inspection findings, this complaint cannot be confirmed and since the bullet used in the procedure was not returned for physical evaluation, it is not possible to determine a possible root cause for the issue experienced by the customer.A possible root cause for the outer sleeve condition can be related the procedural variables, such handling of the device or product interaction during procedure, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by sales rep that during an unknown procedure on (b)(6) 2023, it was observed that the twistr reamer (6-12mm) device would not advance all the way down the 4.8 bullet.During in-house engineering evaluation, it was determined that foreign matter was found in the drill pin as well as the sleeve on the device which was presumably biological matter.Sales rep confirmed the bullet was clean and opened a new reamer with the same bullet and everything worked fine.No surgical delay or patient consequences reported.No additional information was provided.

Brand Name
RETROREAMER (6-12MM)
Common Device Name
REAMER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17652720
Report Number1221934-2023-03256
Device Sequence Number6457390
Product Code HTO
UDI-Device Identifier10886705025626
UDI-Public10886705025626
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number232000
Device Lot NumberA2303013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown